Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
193 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes frequent and spontaneous bowel movements post withdrawal from alcohol?

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Tue, 6 Sep 2016 in Digestion and Bowels
Question: I have an issue with my bowels spontaneously contracting and causing me to have bowel movements that either come flying out before I can make the bathroom, or it feels like I need to go, and it slowly comes out. Can take up to an hour of frequent trips to the bathroom. Stool is mostly soft, but not diarahea. This is very unmanageable because I never know when the feeling of these "contractions" come out of nowhere. I recently quit drinking and am trying to gain weight from depriving my body of nutrition for so long. Could it be, my body is readjusting to the caloric intake?
doctor
Answered by Dr. Shafi Ullah Khan 2 hours later
Brief Answer:
Supportive care

Detailed Answer:
Thank you for asking

I read your question and i understand your concern. With recent drinking cessation, i would consider these as withdrawal symptoms of bowel and nothing to worry about and will focus on hydration and supportive care with diet and lifestyle modifications. Use yogurt, peppermint, probiotics, fibrous diet, plenty of fluids and rest. BRAT diet ( banana, rice, applesauce, toast, ) guava, green tea, pomegranate juices etc all can help.

I would suggest wait and see and maintain good diet and lifestyle and treat the symptoms supportively. You may use imodium if the bowel movements get too frequent and watery.

I hope it helps. take good care of yourself and dont forget to close the discussion please.

Regards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

Recent questions on  Withdrawal symptoms?

doctor1 MD

HELLO, I HAD BEEN TAKING LONAZEP 0.5 FROM LAST 3 YEARS. NOW FROM LAST 2 WEEKS I HAVE STOPPED THEM. I AM SUFFERING FROM WITHDRAWAL SYMPTOMS.CAN...

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no...

doctor1 MD

Hello. I have been smoking about a pack a day for 5 years. I m 22 male. My bowel movements have been lightly colored, slightly flaky and become...

doctor1 MD

Can bupropion HCL xl be the cause of my having plantar fascitis or neuropathy? I have taken bupropion HCl xl 300 mg for app. 5 to 6 years. I am 58...

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months....